Thunderstorm Wind, McIntosh
- When
- April 25, 1:30 PM EST
- Where
- McIntosh County, 7 mi E of Cox
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.450, -81.450
Several trees and large limbs were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 25, 10:41 AM EST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1141 AM EDT FRI APR 25 2003
A SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY FOR MOST OF SE GA.
WATCH WL RUN THROUGH 5 PM. WL UPDATE ZFP/CWF SHORTLY.
.CHS...
GA...SEVERE THUNDERSTORM WATCH THROUGH 5 PM GAZ099-101-
114>119-137>141.
SMALL CRAFT ADVISORY AMZ354-374.
SC...SMALL CRAFT ADVISORY AMZ330-350-352.
STAMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>050-251015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 426 AM EDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION TODAY. SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND TONIGHT. PLEASE REFER TO THE LATEST DAY ONE OUTLOOK FROM THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE LOWER SANTEE RIVER AT JAMESTOWN...THE OGEECHEE RIVER AT EDEN AND THE SAVANNAH RIVER AT CLYO. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .RIVER FLOODING...MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE RIVERS MENTIONED ABOVE. HEAVY RAINFALL THAT IS EXPECTED TODAY MAY CAUSE ADDITIONAL RISES ON AREA RIVERS BY EARLY NEXT WEEK. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO TONIGHT. SCW
GAZ101-SCZ047-251415- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 946 AM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND JASPER COUNTY THROUGH 1015 AM EDT... AT 946 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CENTERED 4 MILES WEST OF STILLWELL...OR ABOUT 4 MILES EAST OF SPRINGFIELD...MOVING NORTHEAST AT 40 MPH. THIS WILL AFFECT AREAS IN AND AROUND RAHNS...BIRDS...BERRYVILLE...STILLWELL...EBENEZER... CLYO...HADDONVILLE AND TARBORO THROUGH 1015 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
GAZ099-114-115-251715- BULLETIN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1234 PM EDT FRI APR 25 2003 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY...TATTNALL COUNTY AND CANDLER COUNTY THROUGH 115 PM EDT... AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 10 MILES NORTH OF REIDSVILLE TO 12 MILES NORTHEAST OF BAXLEY...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COBBTOWN...ALINE...SHAMROCK...METTER...REIDSVILLE...COLLINS...PARISH AND UNDINE THROUGH 115 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED. PY
GAZ099>101-114>119-137>141-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 227 PM EDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CLEARED SEVERE THUNDERSTORM WATCH NUMBER 164 FOR THE FOLLOWING COUNTIES... IN SOUTHEAST GEORGIA... CANDLER...BULLOCH...EFFINGHAM...EVANS...TATTNALL... SEVERE THUNDERSTORM WATCH NUMBER 164 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES UNTIL 5 PM... BRYAN...CHATHAM...LIBERTY...LONG AND MCINTOSH COUNTIES... ST
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees and large limbs were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348642.